Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 14, 2007, 5:11 PM EDT for Palm Beach County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 14, 2007, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 142113 SVRMFL FLC099-142215- /O.NEW.KMFL.SV.W.0096.070714T2111Z-070714T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 511 PM EDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 615 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM POSSIBLY PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTH OF CANAL POINT. THIS STORM WAS MOVING NORTH AROUND 10 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL AND WESTERN PALM BEACH COUNTY INCLUDING THE TOWN OF BELLE GLADE AND SURROUNDING COMMUNITIES. LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064 $$ JR
2 follow-up statements
000 WWUS52 KMFL 142144 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 538 PM EDT SAT JUL 14 2007 FLC099-142215- /O.CON.KMFL.SV.W.0096.000000T0000Z-070714T2215Z/ PALM BEACH FL- 538 PM EDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 534 PM EDT...A SEVERE THUNDERSTORM LOCATED 12 MILES SOUTH OF CANAL POINT...WILL CONTINUE TO MOVE NORTH AT 10 MPH. WIND GUSTS TO 60 MPH ALONG WITH PENNY TO QUARTER-SIZE HAIL IS POSSIBLE ALONG WITH LOCALLY HEAVY DOWNPOURS. RADAR ESTIMATES OF 1 TO 2 INCHES OF RAIN COULD FALL IN 1 HOUR. LOW LYING AND FLOOD PRONE AREAS COULD SEE TEMPORARY FLOODING. COMMUNITIES THAT WILL BE AFFECTED ARE BELLE GLADE...OKEELANTA AND SOUTH BAY. THIS THUNDERSTORM COMPLEX WILL MOVE TOWARD LAKE OKEECHOBEE WITH ALL COMMUNITIES FROM MOORE HAVEN AROUND THE SOUTHERN PORTION OF THE LAKE TO CANAL POINT BECOMING AFFECTED BY THESE THUNDERSTORMS. LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064 $$ JR
000 WWUS52 KMFL 142215 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 610 PM EDT SAT JUL 14 2007 FLC099-142220- /O.EXP.KMFL.SV.W.0096.000000T0000Z-070714T2215Z/ PALM BEACH FL- 615 PM EDT SAT JUL 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY EXPIRED AT 615 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS THOUGH REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL WILL STILL BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2664 8067 2662 8047 2689 8044 2691 8064 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:38 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 2:38 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT SAT JUL 14 2007 .DISCUSSION...A FAIRLY COMPLICATED WEATHER PATTERN BUT IN THE END AM EXPECTING A TYPICAL DIURNAL SUMMERTIME CONVECTIVE PATTERN TO PREVAIL THROUGH THE PERIOD...MEANING MOSTLY TRANQUIL NIGHTS WITH ISD/SCT SHRA/TSRA POSSIBLE ALONG THE EAST COAST...THEN SCATTERED STORMS DEVELOPING EACH AFTERNOON FAVORING INTERIOR AREAS EACH AFTERNOON. NOW TO THE FORECAST DETAILS/CHALLENGES... FOR THE REST OF THE AFTERNOON INTO EARLY THIS EVENING...FORECAST LOOKS ON TRACK. EXPECT SHRA/TSRA TO CONTINUE TO DEVELOP AND BECOME CONCENTRATED ACROSS THE LAKE OKEECHOBEE REGION WHERE THE ATLANTIC/GULF SEA BREEZES MEET. REST OF THE NIGHT IS EXPECTED TO BE MOSTLY QUIET BUT ISOLATED ACTIVITY COULD IMPACT THE EAST COAST OVERNIGHT...AS MOISTURE CONTINUES ON THE INCREASE. MOVING PRECIPITABLE WATER IMAGERY SHOWS DEEPER MOISTURE MOVING INTO THE AREA FROM THE SE...AND GFS IS MORE AGGRESSIVE WITH ITS LATEST RUN...PUSHING PWATS UP TO NEAR 2 INCHES ON SUNDAY. DECIDED TO ADJUST POPS UP SLIGHTLY FOR TOMORROW...BUT TOOK A COMPROMISE BETWEEN NAM AND GFS. CONVECTION TOMORROW IS EXPECTED TO FAVOR INTERIOR/GULF COASTAL LOCATIONS WHERE SEA BREEZE CONVERGENCE SHOULD MAXIMIZE. THIS A RESULT OF THE SURFACE ATLANTIC RIDGE BEING LOCATED ACROSS CENTRAL FL SUNDAY...RESULTING IN A PREVAILING ESE WIND FLOW. WEATHER PATTERN NEXT WEEK WILL FEATURE THE ATLANTIC RIDGE TO OUR NORTH CONTINUING AN ESE WIND FLOW. A TROPICAL WAVE...WHICH IS JUST EAST OF THE WINDWARD ISLANDS...WILL MOVE SOUTH OF THE AREA SOMETIME LATE TUE OR WED. HOWEVER...IF YOU LOOK AT THE 700-850MB WIND PATTERN IT DOES NOT MATCH WELL WITH THE WAVE AXIS. WIND FLOW AT THIS LEVEL SHOWS A LOW/MID LEVEL TROUGH WELL OUT AHEAD OF THE WAVE NOW CROSSING THE ISLANDS. IN COLLABORATION WITH TAFB...IT HAS BEEN ASSESSED THAT THIS FEATURE HAS DEVELOPED AS A RESULT OF A REFLECTION AT LOWER LEVELS FROM THE UPPER LEVEL LOW WHICH IS JUST NORTH OF THE ISLANDS. IN FOLLOWING THESE FEATURES ALONG...GFS SHOWS THIS LOW/MID LEVEL INDUCED TROUGH TO MOVE ACROSS THE AREA ON MONDAY WITH THE ACTUAL WAVE MOVING SOUTH OF THE AREA LATE TUE/WED...THOUGH ASSOCIATED MOISTURE WILL STEADILY INCREASE MID WEEK. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FCST DURING THIS PERIOD...THOUGH DID INCREASE POPS SLIGHTLY EAST COASTAL AREAS ON MONDAY DUE TO THE EXPECTATION OF MORE CONVERGENCE ON A SYNOPTIC SCALE MOVING EAST TO WEST ACROSS THE AREA ASSOCIATED WITH THE LOW/MID LEVEL TROUGH ON MONDAY. && .AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. BRIEF PERIODS OF MVFR ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP AND CEILINGS POSSIBLY DEVELOP AROUND 3KFT. THE HIGHEST CHANCE OF MVFR CONDITIONS WILL BE AROUND PBI WHERE THE SEA BREEZE IS STILL IN THE VICINITY AND STORM MOTION MAY DRIVE CELLS FROM THE INTERIOR TOWARD THE COAST. && .MARINE...WINDS WILL PREVAIL OUT OF THE EAST TO SOUTHEAST THROUGH NEXT WEEK AS THE SURFACE RIDGE WILL REMAIN ANCHORED NORTH OF THE LOCAL WATERS. && .FIRE WEATHER...NO CONCERNS AS MOISTURE WILL REMAIN HIGH ACROSS THE AREA. OF COURSE LIGHTNING STRIKES WILL BE A THREAT EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 89 80 89 / 20 40 20 50 FORT LAUDERDALE 80 90 80 89 / 20 40 20 50 MIAMI 80 91 80 89 / 20 40 20 50 NAPLES 77 93 76 92 / 20 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...04/AT
Hazardous weather outlook, Jul 14, 9:20 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 920 AM EDT SAT JUL 14 2007 FLZ063-066>075-168-172>174-150215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 920 AM EDT SAT JUL 14 2007 ...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS SOUTH FLORIDA WITH MOST ACTIVITY CONCENTRATED OVER INTERIOR SECTIONS. THE ACTIVITY IS LIKELY TO DEVELOP OVER PORTIONS OF THE EAST COAST METRO AREAS LATER IN THE MORNING AND SLOWLY DRIFT INLAND. ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP ALONG THE WEST COAST SEA BREEZE BUT IS EXPECTED TO REMAIN CONFINED AWAY FROM THE IMMEDIATE NAPLES AREA AND PUSH INLAND. THE MAIN CONCERNS WITH ANY STRONG STORM THAT DEVELOPS TODAY WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY RAIN, GUSTY WINDS TO AROUND 50 MPH, AND POSSIBLY SMALL HAIL TO DIME SIZE. WIND: DURING THE AFTERNOON AND EARLY EVENING HOURS SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THE GREATEST THREAT WILL BE ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA WHERE DAYTIME HEATING WILL BE THE GREATEST. HAIL: THERE IS A SLIGHT CHANCE IF STRONG STORMS DO DEVELOP TODAY SMALL HAIL TO DIME SIZE MAY OCCUR. THIS THREAT WILL BE GREATEST ACROSS INTERIOR SOUTH FLORIDA DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY DURING EACH AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:50 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.